First day of Paxil... sweating & very angry- is this normal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

inknwink92
New Member


Date Joined Aug 2011
Total Posts : 3
   Posted 8/9/2011 11:58 PM (GMT -6)   
I've been depressed since I was a child, but it wasn't diagnosed until I attempted 2 years ago in college. I tried a few different antidepressants/anxiety meds after that but none seemed to help/suit me. I got married a couple of months ago to a Marine & a lot of stress has pushed me back to having thoughts of . I went to a military doctor today & was prescribed Paxil. I took it 3 hours ago & I'm sweating profusely, getting dizzy very easily, have a slight headache, & I'm getting very angry very quickly for no reason. Is this normal? I don't know what to do... I've felt like giving up on life for awhile now & I'm not looking forward to this pharmaceutical guessing game... I've tried other methods besides pills (I'm not a fan at all) but nothing seems to work, doctor said I'm so deep into my depression now that I need meds. Any response would be greatly appreciated.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 8/10/2011 6:08 AM (GMT -6)   
when i get wound up i walk. sounds earlyfor a med to do this..........but i am no doc. check with ya pharmacist for severe symptoms of this med. i wish you well. jamie. keep talkin' to us ok.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

inknwink92
New Member


Date Joined Aug 2011
Total Posts : 3
   Posted 8/10/2011 10:54 AM (GMT -6)   
Its now 6am here in Hawaii, I posted that last night. Have yet to go to sleep, still sweating but extremely cold, not angry anymore- feeling overwhelmingly scared. I live alone, don't know anyone on the island but my husband and he's away, I think I'm about to call someone... thanks for your reply

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 8/10/2011 11:58 AM (GMT -6)   
Do call somebody to talk to. It should make you feel better. I am sorry that you didn't sleep and that you feel so alone. Look into our depression resources at the top of the page. It is a stickie so it always stays there. There are numbers that you can call if you feel this way again. We aren't allowed to discuss suicide or self harm on the forum, so I had to edit your post some.

Coming here can really help you. We have a great and supportive group of members.

Try to take things one day at a time. Is there any way you could get out and make friends where you are? Or is that too difficult for you? Some of us have the capability to do that and some don't. Maybe due to being far away from people or just the anxiety of meeting people. But if you could join a social group or even go to town and find things to do, I think that would help you. Or even an online group. I have made many friends here over the years and it has been nice.

I really hope that you do feel better soon. Keep posting, it will help you to not feel so alone.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 8/11/2011 1:36 AM (GMT -6)   
am hoping that you are feling better. with healing compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Loudmouthfrog
New Member


Date Joined Aug 2011
Total Posts : 3
   Posted 8/11/2011 2:54 PM (GMT -6)   
BREATHE!
Let's start with the basics. You don't give a lot of detail but I presume you have major depression with Obsessive Compulsive, anxiety & sleep disorders, a chemical imbalance in the brain cause by a deficiency of from 1 to several neurotransmitters called serotonins. The paxil will take 2-3 weeks to take full effect. You may have a sedative effect from the drug until that happens. You need a sleeping pill. Preferably not a benzodiabezine, trazadone is recommended for your condition & something for anxiety. No alcohol or street drugs. You need to be seeing a psychiatrist. If you are seeing a general practitioner, ask for a Psychiatric consult. Not a psychologist...a Psychiatrist. IT'LL TAKE A WHILE FOR YOU TO FEEL BETTER. Stick with the program and you will feel better. In the mean time take up a hobby, call a friend, occupy your time to distract you from the way you feel. If you feel any thoughts of harming yourself go immediately to an emergency room and tell them. You will be helped. Good Luck.

Loudmouthfrog
New Member


Date Joined Aug 2011
Total Posts : 3
   Posted 8/11/2011 2:59 PM (GMT -6)   
Also,
sweats, hot flashes, etc. are to be expected. Read up on the side effects. You should have received a list of side effects from the pharmacy. You can expect any combination of effects until your body adjusts. Read the literature that came with your prescription.

sore42long
Regular Member


Date Joined Apr 2011
Total Posts : 235
   Posted 8/12/2011 12:19 AM (GMT -6)   
I say call your dr as soon as possible,Iwas on paxil for 5 yrs ,then got off ,it takes a few weeks for side effects to go away.I no longer take antidepressents for personal reasons,I just exercise and try to make the best of it ,I also have chronic pain ,Ibs I feel Iam on enough meds already ,so for me antidepressents are out ,although I do know they help many people ,there is great advice above!I feel paxil did help me years ago!Its does take time for your body to adjust to meds and there is always side effects most go away with time,Take care and call your doc asap.Iknow you will be okay!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 1:46 PM (GMT -6)
There are a total of 3,005,872 posts in 329,273 threads.
View Active Threads


Who's Online
This forum has 161808 registered members. Please welcome our newest member, bumed.
279 Guest(s), 1 Registered Member(s) are currently online.  Details
61Impala